Publish in this journal
Journal Information
Share
Share
Download PDF
More article options
ePub
Visits
...
Review
Available online 7 July 2022
Statin-associated muscle symptoms: Myth or reality?
Sintomatología muscular asociada a estatinas: ¿mito o realidad?
Visits
...
A. Muñoz-Blancoa,
Corresponding author
Arturo.munoz@salud.madrid.org

Corresponding author.
, R. Gómez-Huelgasb, J.F. Gómez-Cerezoa
a Servicio de Medicina Interna, Hospital Infanta Sofía, San Sebastián de los Reyes, Madrid, Spain
b Servicio de Medicina Interna, Hospital Regional Universitario Carlos Haya, Málaga, Spain
Received 01 February 2022. Accepted 29 March 2022
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (1)
Abstract

Statin-associated muscle symptoms is an entity that encompasses a constellation of various clinical manifestations of variyng severity. Since the introduction of the first statins, numerous studies have been published regarding its incidence, pathophysiology, diagnosis and treatment; however, to this day these aspects are still controversial. With the progressive increase in the use of statins in the general population, notifications of adverse reactions related to its use have multiplied, particularly those related to muscular toxicity. Nevertheless, the differences between the published studies, both in methodology and in the results obtained, make this relationship a complex issue of great interest for clinicians and patients. The integration of the evidence that we currently have can help us understand better this entity and facilitate its management in clinical practice.

Keywords:
Statins
Statin-associated muscle symptoms
Miopathy
HMG-CoA reductase
Resumen

La sintomatología muscular asociada con estatinas es una entidad que engloba una constelación de diversas manifestaciones clínicas de distinta gravedad. Desde la introducción de las primeras estatinas se han publicado numerosos estudios acerca de su incidencia, fisiopatología, diagnóstico y tratamiento; sin embargo, a día de hoy estos aspectos siguen generando controversia. Con el aumento progresivo del uso de estatinas en la población general se han multiplicado las notificaciones de reacciones adversas relacionadas con su uso, particularmente las relacionadas con la toxicidad muscular. No obstante, las diferencias existentes entre los estudios publicados tanto en metodología como en resultados obtenidos hacen de esta relación un tema complejo y de gran interés para el clínico y los pacientes. La integración de la evidencia de la que disponemos actualmente puede ayudarnos a comprender mejor esta entidad y facilitar su manejo en la práctica clínica.

Palabras clave:
Estatinas
Síntomas musculares asociados a estatinas
Miopatía
HMG-CoA reductasa

Article

These are the options to access the full texts of the publication Revista Clínica Española (English Edition)
Member
Si es usted socio de FESEMI siga los siguientes pasos:

Diríjase desde aquí a la web de la >>>FESEMI<<< e inicie sesión mediante el formulario que se encuentra en la barra superior, pulsando sobre el candado.

Una vez autentificado, en la misma web de FESEMI, en el menú superior, elija la opción deseada.

>>>FESEMI<<<

Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Revista Clínica Española (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
Email
Idiomas
Revista Clínica Española (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?